I have had this problem for a year now. I can change my site and six hours later look at the container with the insulin and there will be bubbles. I have contacted animas, I do all the procedures that I'm supposed to do..warm insulin, let it sit a while, fill with bottle standing them turn upside down...even had instructions from one of the reps on several occasions. I think the system is flawed. I give up. Now, after filling my insulin in the container, I put on as usual. six to 8 hours later I take it back out, blow all the bubbles out and put back in pump and re prime. That usually will work for a day. Once my sugars go over 250, I take the thing apart again and blow the bubbles out again etc. Nothing else works and it's a real pain. I think there is no quality control on these infusion types. I use contact detach.
It’s actually normal to have bubbles in the cartridge, it often has to do with the pressure inside the cartridge as it’s being used. Every pump I’ve ever seen or had any of my friends use have this problem. I’ve never had bubbles be the reason why my blood sugar is high though.
I've used a minimed for 10 years and have never had bubbles. Call Animas and ask them for recommendations.
Is your insulin cold when you put it in the cartridge? If so, that's your problem! When the insulin is cold, there may be small bubbles that are hard to see. But when it gets warmer to room temp., the bubbles expand. Next time, keep your vial of insulin ar room tempeture over night before putting in the the cartridge.
I'll bet you never pulled the cartridge out to look at it before it ran out. I always have bubbles and I smell insulin in the area of the cartride. Animas doesn't do anything about it. They recommend warm insulin, letting the loaded cartridge sit a few minutes then popping the bubbles out which I do all of that but they still form.
I do use warm insulin and I also let the cartridge sit after filling, then pop out the little bubbles. I do wear the pump in my bra and am wondering if the fact that it is close to me and warm causes this..mmmmmm...you made me think about that possibility.
Have you asked your CDE or Doctor about this problem? I have never had a bubble problem with my minimed pump. Wearing the pump in your bra shouldn't be an issue I don't think, but you should really ask Animas or doc these questions.
I thought that would be a problem too. I asked my mom if it was the heat and she said the insulin couldn't get to warm.